MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112960
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 02/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug (device #1).Additional emdrs were submitted to represent the two bard/davol perfix plugs (device #2 and device #3).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol perfix plug (x3) on (b)(6) 2009 and (b)(6) 2016 (x2).As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol perfix plug (x3) on (b)(6) 2009 and (b)(6) 2016 (x2).As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2009 - patient was diagnosed with recurrent right inguinal hernia and umbilical hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿right inguinal hernia sac was dissected out.A perfix plug (device #1) was placed into the inguinal side and secure it with suture.Umbilical hernia sac was removed, and the defect was closed with suture.¿ (b)(6) 2016 - patient was diagnosed with two recurrent right inguinal hernia, scar tissue thereby underwent open repair with explant of perfix plug (device #1) and implant of two perfix plug (device #2 and device #3).Per operative notes, ¿two hernia sacs were dissected out.Previously placed perfix plug (device #1) was removed totally.Two perfix plug (device #2 and device #3) was placed into external and inter ring and secure it with suture.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2008) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no, expiry date, udi no.), d6b (date of explant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol - perfix plug (device 1).Additional supplemental emdr's were submitted to represent the bard/davol - perfix plug (device 2), perfix plug (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11073536
Report Number1213643-2020-11468
Device Sequence Number2875987
Product Code FTL
UDI-Device Identifier00801741016660
UDI-Public(01)00801741016660(17)130930(10)HUSI0519
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Catalogue Number0112960
Device Lot NumberHUSI0519
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date12/25/2020
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age33 YR
Patient SexMale